MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 25 INFLW/OUTFLW FORK SUCTN (3); ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS 25 INFLW/OUTFLW FORK SUCTN (3); ARTHROSCOPE
Model Number 7211006
Medical Device Problem Codes Excess Flow or Over-Infusion (1311); Increase in Pressure (1491)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a knee arthroscopy and an anterior cruciate ligament the dyonics 25 was showing high-pressure levels, the device was irrigating more solution than the normal.The procedure was successfully completed without delay by using gravity.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint site for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A relationship, if any, between the subject device and the reported event could not be determined.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.A review of the dyonics 25 fluid management system operations/service manual revealed instructions to properly install inflow/outflow tube sets into the dyonics 25 fluid management system.The review also noted the following precautions: ¿ do not connect a suction source to the outflow barb of the inflow cannula.Overpressurization of the joint can occur if a suction source is connected to the outflow barb of the inflow cannula.¿ if a pressure warning is displayed it is recommended to confirm that the selected cannula setting matches the cannula in use.The dyonics 25 risk management files were reviewed and found multiple line items addressing pressure issues related to the installation and use of the inflow/outflow tube set with the dyonics 25 control unit.A clinical investigation was performed and noted the procedure was completed without patient injury, delay or other complications by using gravity.Based on this information, no further medical assessment is warranted at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
DYONICS 25 INFLW/OUTFLW FORK SUCTN (3)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key10003800
Report Number1643264-2020-00221
Device Sequence Number2804473
Product Code HRX
UDI-Device Identifier03596010543592
UDI-Public03596010543592
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number7211006
Device Catalogue Number7211006
Device Lot Number50829820
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient Weight75